Alert archive / North Dakota / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at May 5, 2007, 8:35 PM CDT for Dickey County, LaMoure County, North Dakota. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 5, 2007, 8:35 PM CDT (01:35 UTC)
- Expired
- May 6, 2007, 2:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
Counties Dickey County, ND, LaMoure County, ND
The radar
The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 10:30 PM CDT | FLASH FLOOD | 7 E Ellendale, ND | FLASH FLOODING CONTINUED UNTIL 3AM MAY 6TH. RAINFALL AMOUNTS REPORTED UP TO 5 INCHES. STREET FLOODING, BASEMENT FLOODING, AND WATER STANDING IN FIELDS. |
| May 5, 10:30 PM CDT | FLASH FLOOD | Grand Rapids, ND | FLASH FLOODING DURATION UNTIL 3AM CDT MAY 6TH. ALSO REPORTED IN MARION, ADRIAN, AND DICKEY. GRAVEL ROADS WASHED OUT. RAINFALL TOTALS 3-4 INCHES COMMON EASTERN HALF OF COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KBIS 060138 FFWBIS NDC021-045-060730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BISMARCK ND 835 PM CDT SAT MAY 5 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WARNING FOR... DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA... LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 230 AM CDT * AT 836 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERONA... NORTONVILLE...LA MOURE...GRAND RAPIDS...EDGELEY...DICKEY...BERLIN ...ELLENDALE...OAKES AND ADRIAN RAINFALL IN EXCESS OF THREE INCHES OVER EASTERN PORTIONS OF DICKEY AND LAMOURE COUNTIES IS FILLING SMALL CREEKS...GULLIES AND DITCHES IN THAT AREA. HEAVY RAINFALL CAN BE EXPECTED FOR THE NEXT SEVERAL HOURS AND FLOODING WILL INCREASE. EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 4596 9883 4595 9805 4660 9807 4662 9886 $$ HW
2 follow-up statements
000 WGUS73 KBIS 060349 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1049 PM CDT SAT MAY 5 2007 NDC021-045-060730- LAMOURE ND-DICKEY ND- 1049 PM CDT SAT MAY 5 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR DICKEY AND LAMOURE COUNTIES... AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERONA... NORTONVILLE...MARION...LA MOURE...GRAND RAPIDS...EDGELEY...DICKEY... BERLIN...OAKES...ELLENDALE AND ADRIAN RAINFALL TOTALS OF THREE TO FOUR INCHES HAVE BEEN REPORTED BY THE PUBLIC. IN ADDITION...DOPPLER RADAR ESTIMATES INDICATE UP TO 5 INCHES OF RAIN HAS FALLEN ALONG THE SOUTH DAKOTA BORDER IN DICKEY COUNTY. SHOWERS AND OCCASIONAL THUNDERSTORMS WILL CONTINUE TO MOVE NORTH OVER THE AFFECTED COUNTIES. EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4596 9883 4595 9805 4660 9807 4662 9886 $$ HW
000 WGUS73 KBIS 060549 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1237 AM CDT SUN MAY 6 2007 NDC021-045-060730- LAMOURE ND-DICKEY ND- 1237 AM CDT SUN MAY 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR DICKEY AND LAMOURE COUNTIES... AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SERIES OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERONA... NORTONVILLE...MARION...LA MOURE...GRAND RAPIDS...EDGELEY...DICKEY... BERLIN AND ADRIAN RAINFALL TOTALS OF THREE TO FOUR INCHES HAVE BEEN REPORTED BY THE PUBLIC IN THE WARNED AREA. IN ADDITION...DOPPLER RADAR ESTIMATES INDICATE UP TO 5 INCHES OF RAIN HAD FALLEN ALONG THE SOUTH DAKOTA BORDER IN DICKEY COUNTY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS DICKEY AND LAMOURE COUNTIES IN THE NEXT ONE TO TWO HOURS. THIS COULD ADD ANOTHER INCH OF RAIN TO SOME AREAS...ADDING TO ANY FLOODING PROBLEMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4596 9883 4595 9805 4660 9807 4662 9886 $$ TWH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at May 5, 3:00 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, May 5, 3:00 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SAT MAY 5 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT PRECIPITATION AMOUNTS AND DISTRIBUTION ARE THE MAIN FORECAST CONCERNS FOR THE NEXT 24 HOURS. HAVE GENERALLY FOLLOWED A BLEND OF GUIDANCE. VERY UNSTABLE AIRMASS ACROSS THE CENTRAL PLAINS TODAY. SATELLITE AND RADAR SHOW STRONG THUNDERSTORMS PROGRESSING THROUGH SOUTHERN SOUTH DAKOTA. ALTHOUGH THE AIRMASS IS MUCH MORE STABLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA...THE REMAINS OF THESE THUNDERSTORMS WILL BRING WIDESPREAD RAIN TONIGHT. UPPER LEVEL FLOW IS SOMEWHAT DIFFLUENT... WITH THE EASTERN SOUTH DAKOTA STORMS MOVING PRETTY MUCH STRAIGHT NORTH...AND THE WESTERN SOUTH DAKOTA STORMS STEERING MORE TO THE NORTHWEST. AIRMASS IS VERY SATURATED...SO SOME HEAVY RAIN IS POSSIBLE. LOOKS LIKE BEST CHANCE FOR HEAVY RAIN IS IN THE SOUTHEAST CORNER OF THE FORECAST AREA...THIS IS ALSO WHERE THE 6-HOUR FLASH FLOOD GUIDANCE VALUES ARE LOWEST...AROUND 1.5 INCHES. SO...WILL ISSUE A FLASH FLOOD WATCH FOR THE 4 SOUTHEAST COUNTIES THROUGH 18Z ON SUNDAY. FOR THE MOST PART...EXPECT SEVERE THREAT TO REMAIN SOUTH OF THE FORECAST AREA. GFS FORECASTS THE UPPER TROUGH TO MOVE A LITTLE MORE SLOWLY...SO WILL RAISE POPS SOME AREAS FOR SUNDAY...ESPECIALLY NORTH AND EAST. ALSO WILL EXPAND THE THUNDERSTORM AREA. GFS FORECASTS MORE OF A DRY SLOT TO PUSH UP INTO CENTRAL NORTH DAKOTA. SHOWERS SHOULD TAPER OFF BY SUNDAY EVENING. KEPT THE FORECAST FOR MONDAY AND TUESDAY DRY. HIGH TEMPERATURES SHOULD BE BACK IN THE 70S BY TUESDAY. .LONG TERM...WEDNESDAY THROUGH SATURDAY... GFS AND ECMWF MODELS HAVE SOME SLIGHT DIFFERENCES FOR WED THRU FRI OF NEXT WEEK. A CUTOFF LOW MOVING THRU THE CENTRAL/SOUTHERN PLAINS IS FURTHER SOUTH PER GFS. GOOD AGREEMENT ON THE WESTERLIES AND ASSOCIATED UPPER LEVEL DISTURBANCES. ON THE SURFACE ECMWF MORE DEFINED WITH SURFACE TROUGH THAN GFS. PRECIP IN LONG TERM FORECAST ACROSS THE SOUTH THURSDAY AND STATEWIDE FRIDAY. WARMEST DAYS WILL BE TUESDAY AND WEDNESDAY WITH MID TO UPPER 70S...COOLING INTO THE 60S AFTER THAT. && .AVIATION... INVERTED TROUGH OVER CENTRAL NORTH DAKOTA KEEPING SKIES IFR-MVRF EXCEPT FOR THE NORTHWEST CORNER WHERE IT HAS BEEN MAINLY VFR. WAVES OF RAIN PUSHING UP FROM THE SOUTH BEING STEERED BY THE 500MB FLOW. KEPT CHC TS IN FOR BIS AND JMS AS RADAR SHOWS SOME LIGHTNING ACTIVITY IN SOUTH DAKOTA MOVING OUR WAY. ACTIVITY WILL CONTINUE INTO SUNDAY AS WHOLE PATTERN SEEMS TO BE MOVING SLOWER THAN PREVIOUS FORECASTS. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR NDZ047-048-050- 051. && JF/CP
Hazardous weather outlook, May 5, 3:44 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 344 PM CDT SAT MAY 5 2007 NDZ001>005-009>013-017>023-025-031>037-040>046-061100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 344 PM CDT SAT MAY 5 2007 /244 PM MDT SAT MAY 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW OF THESE STORMS MAY APPROACH SEVERE LEVELS ALONG THE SOUTH DAKOTA BORDER THIS EVENING. THE MOST LIKELY THREAT WOULD BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER ON SUNDAY AND INTO EARLY MONDAY...WITH ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED. NDZ047-048-050-051-061100- LOGAN-LA MOURE-MCINTOSH-DICKEY- 344 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW OF THESE STORMS MAY APPROACH SEVERE LEVELS ALONG THE SOUTH DAKOTA BORDER THIS EVENING. THE MOST LIKELY THREAT WOULD BE LARGE HAIL. HEAVY RAIN IS ALSO POSSIBLE...A FLASH FLOOD WATCH IS IN EFFECT THROUGH 1 PM CDT ON SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER ON SUNDAY AND INTO EARLY MONDAY...WITH ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED. JF
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:21 AM CDT | Flash Flood Warning | BIS | Dickey, LaMoure | 4 hr |
| May 6, 12:58 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 62 min |
| May 6, 1:15 PM CDT | Tornado Warning | BIS | Grant | 30 min |
| May 6, 1:46 PM CDT | Tornado Warning | BIS | Grant, Morton | 29 min |
| May 6, 4:38 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 21 min |
Nearby
Flash Flood Warnings in North Dakota, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.